Roswell woman Cathine Sellars accused of selling fetanyl-laced counterfeit pills
Cathine Lavina Sellars

ROSWELL, Ga. -- Authorities are issuing a warning after a Roswell woman allegedly sold counterfeit oxycodone pills laced with fetanyl out of her townhome.

According to U.S. Attorney John Horn, 38-year-old Cathine Lavina Sellars is charged with distribution of controlled substances after she sold 100 pills for $1,400 to a confidential informant working with the Drug Enforcement Agency on June 13.

Officials said a test showed the pills contained the potent drug furanyl-fentanyl.

"We are talking about microgram quantities that can lead to overdose, can lead to respiratory failure and death," said Horn.

In a search of Sellars' home later that night, DEA agents said they found more pills found to contain furanyl-fentanyl in a dietary supplement bottle. Agents also said they found a loaded Glock handgun and two magazines.

An investigation found that Sellars and her boyfriend had been selling the counterfeit pills for some time before the DEA arrested her.

Police said the pills appear to be legitimate 30mp Roxicodone tablets but have a slightly lighter color of blue than the regular pills.

According to authorities, Sellars said that several customers had returned the pills because they were too strong, but later came back to get them. She claimed to have "thousands" of the pills, according to authorities.

Sellers is charged with possession with the intent to distribute a controlled substance, involving fentanyl, a Schedule II controlled substance, and furanyl-fentanyl and U-47700, both of which were designated by DEA as a Schedule I controlled substance on an emergency basis in 2016.

With the arrest, the U.S. Attorney's Office and the Atlanta DEA office issued a warning about the counterfeit pills.

“These pills are especially dangerous because they may be more than 50 times more potent than normal oxycodone," said U. S. Attorney John Horn. "Anyone who consumes these pills faces a substantially higher risk of overdose.”

 
 
 
 
Pius Aghadiuno
By Pius Aghadiuno 07/19/2017 18:12:00

Subscribe to comments feed Comments (0)

 
total: | displaying:
 

Post your comment. Registration not required

 
  • Bold
  • Italic
  • Underline
  • Quote

Please enter the code you see in the image:

Captcha